Alert archive / Mississippi / Flash Flood Warnings in 2002
Flash Flood Warning 16, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Oct 28, 2002, 4:55 PM CST for George County, Stone County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2002, 4:55 PM CST (22:55 UTC)
- Expired
- Oct 28, 2002, 9:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMOB 282255
FFWMOB
MSC039-131-290300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
453 PM CST MON OCT 28 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI
EASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 900 PM CST
* AT 450 PM CST...WEATHER SERVICE DOPPLER RADAR RAINFALL ESTIMATES
INDICATED THAT 3 TO 4 INCHES OF RAIN HAS FALLEN OVER WESTERN GEORGE
AND EASTERN STONE COUNTY SINCE THE EARLY AFTERNOON HOURS. NUMEROUS
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE
SLOWLY ACROSS THE WATER LADEN GROUND IN WESTERN GEORGE AND EASTERN
STONE COUNTY...WHICH WILL RESULT IN FLASH FLOODING.
IN GEORGE COUNTY...WATER HAS ALREADY BEEN REPORTED NEAR THE
INTERSECTION OF HIGHWAY 98 AND HIGHWAY 63. IN STONE COUNTY...WATER
IS OVER THE EAST KINGBEE ROAD IN BIG LEVEL...AND HIGHWAY 15 NEAR
RAMSEY SPRINGS.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3071 8925 3070 8888 3087 8855 3092 8864
3090 88952 follow-up statements
000 WGUS74 KMOB 290146 FFSMOB MSC039-131-290300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 745 PM CST MON OCT 28 2002 ...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM CST FOR SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES IN SOUTHEAST MISSISSIPPI... AT 745 PM CST...ALTHOUGH THE SHOWERS AND THUNDERSTORMS HAVE ENDED OVER STONE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...FLOODING PROBLEMS WILL CONTINUE THROUGH 900 PM UNTIL THE RUNOFF SUBSIDES. IN STONE COUNTY ALONG HIGHWAY 29...NORTH LAKE ROAD AND MARSHALL TAYLOR ROADS ARE COVERED WITH WATER...AS WELL AS EAST KINGBEE ROAD IN BIG LEVEL. IN GEORGE COUNTY...WATER COVERS THE ROAD AT THE INTERSECTION OF HIGHWAY 98 AND HIGHWAY 63. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
000 WGUS74 KMOB 290303 FFSMOB MSC039-131-290400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 902 PM CST MON OCT 28 2002 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES IN SOUTHEAST MISSISSIPPI HAS BEEN ALLOWED TO EXPIRE... AT 900 PM CST...THE FLOODING PROBLEMS DUE TO THE HEAVY RAINFALL ACROSS STONE AND GEORGE COUNTIES EARLIER THIS AFTERNOON HAVE MOSTLY ENDED...EXCEPT FOR WATER LINGERING OVER A FEW ROADS. AS THESE PROBLEM AREAS ARE IMPROVING AND NO ADDITIONAL SIGNIFICANT RAINFALL IS EXPECTED IN THE AREA DURING THE REMAINDER OF THE NIGHT...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. MINOR FLOODING NEAR POOR DRAINAGE AREAS AND SWOLLEN STREAMS WILL SLOWLY SUBSIDE DURING THE REMAINDER OF THE NIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Oct 28, 2:30 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 28, 2:30 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CST MON OCT 28 2002 MAIN FORECAST ISSUE FOR TONIGHT AND INTO TOMORROW CONTINUES TO BE INTENSITY AND COVERAGE OF RAINFALL. A SURFACE FRONTAL BOUNDARY EXTENDS FROM THE APPALACHIANS THROUGH EAST TEXAS. TRAINING CELLS ARE EVIDENT ALONG THIS BOUNDARY...AIDED BY ACTIVE SUBTROPICAL JET AND RICH MOISTURE POOLING FROM THE GULF. DUE TO HEAVY RAINFALL OVER THE AREA SINCE LATE LAST WEEK...THE GROUND IS SATURATED AND LOCAL CREEKS AND RIVERS ARE RISING. WARMING TEMPS AND HIGH THETA VALUES ARE INCREASING SOUTH OF THE BOUNDARY. RAINFALL MAY EXCEED FLASH FLOOD CRITERIA TONIGHT OVER PARTS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. A SHORT WAVE WILL MOVE OUT OF TEXAS ALONG THE BOUNDARY ON TUESDAY...KEEPING RAIN CHANCES HIGH OVER INLAND SECTIONS OF THE FORECAST AREA. FOR WEDNESDAY AND THURSDAY...UPPER LEVEL PATTERN WILL BECOME MORE ZONAL AS HIGH PRESSURE OVER THE WESTERN ATLANTIC RETREATS FURTHER SOUTH. THIS WILL CUT OFF THE MOISTURE TAP FOR A BIT AND BRING SLIGHTLY COOLER AND DRIER AIR INTO THE AREA WITH THE BOUNDARY DROPPING SOUTHWARD. THE PATTERN WILL AMPLIFY MORE ON THURSDAY AS BUILDING HIGH PRESSURE OVER THE WESTERN UNITED STATES BRINGS NORTHWEST FLOW OVER THE REGION. FRIDAY AND THE WEEKEND...THE GFS SHOWS GREATER AMPLIFICATION THROUGH THE WEEKEND WITH PROGRESSIVELY COLDER AIR FILTERING DOWN. A STRONG SHORT WAVE WILL MOVE THROUGH NORTHERN PLAINS TO THE MID ATLANTIC STATES THROUGH SATURDAY...BRINGING A REINFORCING SHOT OF COLD AIR INTO THE AREA. LOW MOISTURE WILL KEEP RAIN CHANCES MINIMAL. HIGH PRESSURE BUILDS IN BEHIND THE FRONT WILL SET UP DECENT RADIANTIONAL COOLING SUNDAY INTO MONDAY. EXTENDED MEX GUIDANCE SHOWS LOW TEMPS ON SUNDAY MORNING DIPPING INTO THE FREEZING MARK OVER INLAND COUNTIES. MARINE...MODERATE SOUTHWEST FLOW WILL BECOME MORE NORTHERLY BEHIND THE FRONT WEDNESDAY...THEN INCREASE AS COLD AIR MOVES OVER THE AREA...PROBABLY REACHING SMALL CRAFT ADVISORY LEVELS TOWARD THE END OF THE WEEK. PRELIM NUMBERS... MOB 071/081 068/080 059 13467 PNS 073/081 070/079 061 13368 DTS 075/081 072/079 064 13358 GZH 070/082 066/077 054 13666 2RO 067/079 060/076 050 13873 61A 068/079 063/078 054 13865 .MOB... AL...NONE. FL...NONE. MS...FLASH FLOOD WATCH THROUGH 6 AM MSZ067-075-076-078-079
Hazardous weather outlook, Oct 28, 6:30 AM CST, 10 hours 25 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-290000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CST MON OCT 28 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA...ROUGHLY NORTH OF A WIGGINS TO GROVE HILL TO CAMDEN LINE. AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS CENTRAL MISSISSIPPI AND ALABAMA TODAY. A WARM FRONT WILL MOVE NORTH OF THE REGION...WITH WARMER TEMPERATURES AND HIGHER DEWPOINTS..THIS WILL LEAD TO AN INCREASINGLY UNSTABLE AIRMASS. COMBINING THE EFFECTS OF THIS MARGINAL INSTABILITY WITH INCREASED VERTICAL WIND SHEAR CURRENTLY IN PLACE ACROSS THE REGION COULD RESULT IN THE DEVELOPMENT OF ISOLATED SUPERCELLS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. RECENT HEAVY RAINS HAVE ALSO SATURATED THE GROUND ACROSS PARTS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. ADDITIONAL RAINFALL MAY RESULT IN RAPID RUNOFF INTO SMALL STREAMS AND RIVERS AND CAUSE FLOODING OF LOW LYING AND POORLY DRAINED AREAS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED LATER THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN... ALTHOUGH LOW PRESSURE LIFTS NORTHEAST AWAY FROM THE AREA TODAY...THE FRONTAL BOUNDARY WILL REMAIN TO THE WEST THROUGH TUESDAY. THIS RESULTS IN A CONTINUED CHANCE OF RAIN FOR THE EARLY HALF OF THE WEEK. THE FRONT PASSES ACROSS THE AREA WEDNESDAY...BRINGING AN END TO THE WET WEATHER. IN THE WAKE OF THE FRONT...COOL...DRY HIGH PRESSURE FILTERS ACROSS THE AREA THROUGH THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 11:29 AM CST | Flash Flood Warning | MOB | Greene, Perry | 2 hr |
| Oct 28, 2:15 PM CST | Flash Flood Warning | MOB | George, Greene | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.